Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 19, 2007, 4:12 PM EDT for Miami-Dade County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2007, 4:12 PM EDT (20:12 UTC)
- Expired
- May 19, 2007, 4:30 PM EDT
- In force
- 18 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 192014 SVRMFL FLC086-192030- /O.NEW.KMFL.SV.W.0054.070519T2012Z-070519T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EDT * AT 408 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS AND TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIBERTY CITY TO MIAMI INTERNATIONAL A/P...OR ALONG A LINE EXTENDING FROM MIAMI TO CORAL GABLES...AND MOVING SOUTHEAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... LIBERTY CITY PORT OF MIAMI SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2585 8023 2579 8032 2571 8027 2581 8014 $$ GARCIA
1 follow-up statement
162 WWUS52 KMFL 192029 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 429 PM EDT SAT MAY 19 2007 FLC086-192039- /O.EXP.KMFL.SV.W.0054.000000T0000Z-070519T2030Z/ MIAMI-DADE FL- 429 PM EDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY EXPIRES AT 430 PM EDT... THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2585 8023 2579 8032 2571 8027 2581 8014 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:26 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 19, 2:26 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SAT MAY 19 2007
.DISCUSSION...
A WEAK AND DIFFUSE FRONTAL BOUNDARY CONTINUES ACROSS SOUTH
FLORIDA...WITH A COLD FRONT EXTENDING FROM NEAR THE BAHAMAS
EASTWARD ACROSS THE WESTERN ATLANTIC TO THE LOW IN THE NEW ENGLAND
COASTAL REGIONS. A SURFACE RIDGE IS ACROSS THE SOUTHEAST U.S. AND
IS FORECAST TO DRIFT SOUTHEAST AND INCREASE THE PRESSURE GRADIENT
ACROSS THE WESTERN ATLANTIC AND THE FLORIDA PENINSULA...WITH
NORTHEASTERLY WINDS FORECAST FOR THE SOUTH FLORIDA PENINSULA AND
ADJACENT WATERS. REGIONAL SURFACE OBSERVATIONS INDICATE THAT THE
TRANSITION TO NORTHEASTERLY WINDS HAS BEGUN ACROSS THE
REGION...WITH WINDS IN THE 15 TO 20 KNOT RANGE FORECAST THROUGH
SUNDAY NIGHT ACROSS THE LOCAL ATLANTIC AND GULF OF MEXICO WATERS
BEGINNING TONIGHT...FOR MAINLY THE OFF SHORE WATERS.
AS THE AFOREMENTIONED FRONTAL BOUNDARY DRIFTS OFF TO THE EAST...THE
LOW LEVEL MOISTURE SUPPLY WILL BE SOMEWHAT LIMITED THEREAFTER AND
THE CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA WILL
BE ME MARGINAL FOR THE REMAINDER OF THE WEEKEND. THE UPPER
ATMOSPHERIC CONDITIONS AND LACK OF DYNAMICS ALSO DO NOT FAVOR ANY
SYNOPTIC SCALE PRECIP AND THE MAIN MECHANISM FOR SHOWERS WILL LIKELY
BE THE SEA BREEZE AND SEA BREEZE CONVERGENCE WITH MAINLY AFTERNOON
AND EVENING THUNDERSTORMS. BUT WITH THE MODERATE EASTERLIES
DOMINATING THE REGION...THE EAST AND WEST COAST SEA BREEZE
CONVERGENCE WILL BE MAINLY LATER IN THE AFTERNOON AND MAINLY CLOSER
TO THE WEST COASTAL ZONE.
THE LATEST GFS GUIDANCE CONTINUES TO GENERATE SPURIOUS LOWS ALONG
THE SOUTHEASTERN BAHAMAS...WHICH IN TURN AFFECTS THE GUIDANCE IN THE
VICINITY OF THE SOUTH FLORIDA PENINSULA. FOR EXAMPLE THE LOCAL
PRESSURE GRADIENT IS LIKELY TOO HIGH AND RESULTANT WIND SPEEDS TOO
HIGH AS WELL. BUT INSPECTION OF THE ENSEMBLE GUIDANCE ALSO SUGGESTS
THAT THE SURFACE RIDGE WILL START TO BUILD ACROSS THE WESTERN
ATLANTIC AND THE SURFACE WINDS WILL INCREASE ACROSS THE REGION. BUT
WITH THE CAVEAT THAT THE GUIDANCE MIGHT BE A FEW KNOTS TOO HIGH...SO
THE WINDS WERE BROUGHT DOWN A FEW KNOTS. THIS THEN BROUGHT DOWN THE
FORECAST SEAS FOR THE LOCAL ATLANTIC WATERS...BUT A SMALL CRAFT
ADVISORY STILL LOOKS NECESSARY FOR THIS EVENING AND TONIGHT AS THE
GULF STREAM AND OFF SHORE SEAS ARE FORECAST TO BUILD TO NEAR 7
FEET...MAYBE LOCALLY HIGHER IN ISOLATED AREAS.
&&
.AVIATION...
A WEAK COLD FRONT CONTINUES TO SLIDE SOUTHWARD ACROSS THE FORECAST
AREA THIS AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE DEVELOPED
ALONG THE PORTION OF THIS BOUNDARY OVER THE ATLANTIC WATERS...AND
ACROSS THE NORTHEAST PORTION OF THE MAINLAND WHERE ITS SOUTHWARD
MOVEMENT HAS ENHANCED CONVERGENCE ALONG THE ATLANTIC COAST SEA
BREEZE BOUNDARY. WILL LEAVE VCTS/CB IN FOR ALL EAST COAST TERMINALS
THROUGH 20/01Z...WITH MODELS IN GOOD AGREEMENT THAT THE CONVECTIVE
THREAT WILL SHIFT OFFSHORE THE ATLANTIC COAST THIS EVENING. EXPECT
TO SEE A FAIRLY BROAD AREA OF COLD AIR STRATOCU DEVELOP OVER THE
ATLANTIC THIS EVENING...AND MOVE INLAND TO AFFECT MAINLY THE EAST
COAST TERMINALS OVERNIGHT. ALTHOUGH HIGH-END IFR CIGS ARE POSSIBLE
AROUND DAWN...WILL ONLY CARRY MVFR AT THIS TIME. STREAMER SHOWERS
WILL LIKELY RETURN TO THE EAST COAST TERMINALS ON SUNDAY MORNING...
WITH GUSTY EAST-NORTHEAST FLOW OF 15-20 KNOTS THROUGHOUT THE
FORECAST PERIOD. 70/DD
&&
.MARINE...
A SMALL CRAFT ADVISORY STILL IS IN EFFECT FOR THIS EVENING AND
TONIGHT AS THE GULF STREAM AND OFF SHORE SEAS ARE FORECAST TO
BUILD TO NEAR 7 FEET...MAYBE LOCALLY HIGHER IN ISOLATED AREAS. ALSO
SEE DISCUSSION ABOVE. AS THE SURFACE RIDGE AND WINDS INCREASE...THE
POTENTIAL FOR RIP CURRENTS ACROSS THE EAST COAST ATLANTIC BEACHES
WILL INCREASE THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 74 82 73 / 50 40 30 30
FORT LAUDERDALE 84 74 83 73 / 50 40 30 30
MIAMI 85 74 84 73 / 50 40 30 30
NAPLES 87 67 86 70 / 40 30 30 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT SUNDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BDHazardous weather outlook, May 19, 6:25 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 625 AM EDT SAT MAY 19 2007 FLZ063-066>075-192230- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 625 AM EDT SAT MAY 19 2007 ...CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA TODAY...AS A WEAK COLD FRONT APPROACHES THE REGION AND AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY THREAT...BUT THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...SMALL HAIL...AND TORRENTIAL DOWNPOURS. WAVES: NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS ALL OF THE SOUTH FLORIDA COASTAL WATERS BY LATE THIS AFTERNOON. THIS WILL RESULT IN GULF STREAM SEAS BUILDING INTO THE 6 TO 8 FOOT RANGE BY THIS EVENING...AND INTO THE 7 TO 9 FOOT RANGE BY SUNDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC COASTAL WATERS FOR THIS REASON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE UPCOMING WEEK FOR MOST OF SOUTH FLORIDA. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. OTHERWISE...EAST TO NORTHEAST WINDS OVER THE SOUTH FLORIDA COASTAL WATERS WILL CONTINUE IN THE 15 TO 20 KNOT RANGE THROUGH THE MIDDLE OF NEXT WEEK...WITH SEAS IN THE GULF STREAM REMAINING HIGH THROUGH THIS TIME. STRENGTHENING EASTERLY WINDS WILL ALSO RESULT IN AN ELEVATED THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, May 19, 2:41 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT SAT MAY 19 2007 FLZ071-072-074-191915- WESTERN BROWARD FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 241 PM EDT SAT MAY 19 2007 AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION I-75 AND U.S. 27...OR 8 MILES WEST OF DAVIE...MOVING SOUTH AT 5 TO 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
Special weather statement, May 19, 3:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT SAT MAY 19 2007 FLZ071>074-191945- WESTERN BROWARD FL-WESTERN DADE FL-BROWARD METROPOLITAN FL- DADE METROPOLITAN FL- 312 PM EDT SAT MAY 19 2007 AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE INTERSECTION OF U.S. 27 PINES BLVD...OR 6 MILES WEST OF MIRAMAR...MOVING SOUTHWESTWARD AROUND 10 TO 15 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
Local storm report, May 19, 3:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 NW OPA-LOCKA 25.91N 80.27W
05/19/2007 E1.00 INCH MIAMI-DADE FL PUBLIC
REPORTED NEAR INTERSECTION OF NW 67TH AVE AND MIAMI LAKES
DRIVE.
&&
STRASSBERGLocal storm report, May 19, 3:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL HIALEAH GARDENS 25.87N 80.34W
05/19/2007 E1.75 INCH MIAMI-DADE FL PUBLIC
AND FUNNEL CLOUDS NOT TOUCHING THE GROUND OCCURRING AT
TIME OF REPORT.
&&
LOCKELocal storm report, May 19, 3:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MIAMI LAKES 25.91N 80.31W
05/19/2007 E0.50 INCH MIAMI-DADE FL PUBLIC
ALSO STRONG WINDS AT TIME OF REPORT
&&
LOCKELocal storm report, May 19, 4:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 S OPA-LOCKA 25.89N 80.26W
05/19/2007 E0.75 INCH MIAMI-DADE FL PUBLIC
&&
STRASSBERGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 18, 11:37 PM EDT | Special Marine Warning | MFL | 23 min | |
| May 18, 11:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| May 19, 1:28 AM EDT | Marine Weather Statement | MFL | 62 min | |
| May 19, 3:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 51 min |
| May 19, 6:13 PM EDT | Marine Weather Statement | MFL | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.